Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 73, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jul 4, 2005, 12:26 PM CDT for DeKalb County, Kane County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2005, 12:26 PM CDT (17:26 UTC)
- Expired
- Jul 4, 2005, 1:17 PM CDT
- In force
- 51 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
Counties DeKalb County, IL, Kane County, IL
The radar
The Chicago radar (KLOT), 55 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 12:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1395 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:12 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 4, 11:12 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1112 AM CDT MON JUL 4 2005 .DISCUSSION FOR UPDATE... SHORT WAVE TROUGH OVER NRN MO TO LIFT NORTHEAST ACROSS IL THIS AFTN. LARGE AREA OF RW/TRW THROUGH WAA IN FRONTAL ZONE FROM IA/MO NE INTO WI...AND APPEARS THIS WILL INCREASE ACROSS FCST AREA INTO AFTN HRS. THUS HAVE BUMPED UP TO LIKELY WITH ZFP UPDATE NORTHERN CWA. SRN/SERN CWA WILL SEE SLIGHTLY MORE SCT TRW...THOUGH THIS LIKELY WHERE BEST SVR THREAT WILL BE. WITH APPROACHING S/WV ASSOCIATED SPD MAX...0-6 KM BULK SHEAR FCST TO INCRS TO 40 KTS THIS AFTN...WITH LOW LEVEL INSTABILITY MAXIMIZING ALONG AND SOUTH OF DENSER CI SHIELD. TEMPS ALREADY INTO UPPER 80S ACROSS SE CWA. XPCT POTENTIAL SVR THREAT TO INCLUDE SOUTH CHI SUBURBS...GNRLY ALONG/S OF A STREATOR TO GYY LINE. RATZER PREVIOUS DISCUSSION.... SOME SHOWERS FINALLY MAKING AN APPEARANCE ALBEIT WEAK. CONVECTION A LTL MORE AGGRESSIVE IN NWRN IL. BUT IR SHOWING A BIT OF WARMING... SO THIS MAY NOT LAST THRU THE NIGHT. META SHOWS THIS TREND AS WELL OVERNIGHT WITH SOUNDINGS PICKING UP BETTER CAPES WITH AFTN HEATING COINCIDING WITH A CONVECTIVE TEMP IN THE LOW 80S WHICH IS AROUND THE MAX TEMPS EXPECTED TODAY. THIS CONSIDERS MASSIVE CLOUD COVER AVBL TODAY. IF MORE SUNSHINE...CUD SEE MID 80S NORTH. FROPA SHUD MOVE THRU CWA BY LT AFTN WITH A WEAK SECONDARY SHOWING UP THIS EVENING IN NRN IL...FINALLY PASSING THRU CWA COMPLETELY BY TUES MRNG. THUS WILL MAINTAIN A THREAT OF TRW TIL 12Z TUESDAY. WILL SLOW DOWN DRYING ON GRIDS SO THAT PCPN THREAT REMAINS OVER MOST OF CWA THRU MON EVENING. APPEARS TO BE ANOTHER SECONDARY WAVE IN ERN WI TUES NGT DROPPING DOWN NW FLOW OF UPR TROF ANCHORED OVER ERN CANADA. META INDICATING A LITTLE BIT OF ENERGY WITH IT EARLY EVENING IN ERN WI...DAMPING OUT AS IT REACHES CHI AREA. WILL CONT THAT PERIOD AS DRY FOR NOW BUT KEEP THIS IN MIND FOR NEXT COUPLE RUNS. WHILE SW FLOW TODAY SHUD ALLOW TEMPS INTO THE 80S...SWITCH TO N FLOW OFF LAKE MICH TUES WILL KEEPS TEMPS COOL ESP FOR NWRN INDY AND CHI AREA. HIGH PRESS BLDG INTO REGION SHUD KEEP US DRY REST OF WEEK. AS UPR RIDGE BLDS BACK IN FRIDAY...CAN SEE 8H TEMPS NEARING 20C DEGS FOR THE WEEKEND WITH MX TEMPS HAVING POTENTIAL OF 90+ DEGS AGAIN. && .AVIATION DISCUSSION CONCERNING 12Z TAFS: CONVECTION PICTURE COMING TOGETHER WITH ONGOING SCT TSRA OVER NORTH CENTRAL PORTIONS OF IL AT 11Z. THE LOW-LVL MOISTURE HAS BEEN SLOW TO RETURN WITH SFC DEWPOINTS STILL ONLY IN THE UPPER 50S OVER THE CHICAGO METRO TAF AREA. THE TSRA HAVE TENDED TO DISSIPATE AS THEYVE MOVED INTO THE DRIER AIR...BUT FURTHER WEST OVER THE RFD AREA...WITH DEWPOINTS IN THE UPPER 60S...TSRA HAVE BEEN MORE PERSISTENT. THE LOW-LVL MOISTURE WL GRADUALLY OVERSPREAD THE WHOLE AREA AS THE UPPER TROF SWINGS EWD. GUIDANCE SHOWING THAT THE REGION WILL REMAIN QUITE UNSTABLE THROUGH THE DAY...WITH CAPE OVER 2000 J/KG...AND STG WARM ADVECTION...SO MORE TSRA IS A GOOD BET. THE AMOUNT OF CLOUD COVER MAY BE A LIMITING FACTOR AND THE REAL QUESTION WILL BE THE EXTENT OF TS COVERAGE. GIVEN THE BKN TO OVC SKIES...WILL KEEP THE TS IN TEMPO GRPS FOR NOW AND WAIT AND SEE HOW THINGS DEVELOP THROUGH THE DAY. FROPA BY EARLY TOMORROW MORNING WL LEAD TO CLEARING SKIES AND ENDING THE PCPN CHANCES AS HIGH PRESSURE AND DRIER AIR BUILDS OVER THE REGION. KREIN && .WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LK MI...NONE.
Hazardous weather outlook, Jul 4, 6:00 AM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 600 AM CDT MON JUL 4 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-051100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 600 AM CDT MON JUL 4 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY AND TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-051100- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 600 AM CDT MON JUL 4 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 12:49 PM CDT | Special Marine Warning | LOT | 56 min | |
| Jul 4, 12:54 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Lake | 51 min |
| Jul 4, 1:11 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Will | 47 min |
| Jul 4, 1:37 PM CDT | Special Marine Warning | LOT | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.